Alert archive / Maryland / Freeze Warnings in 2010

Freeze Warning 5, NWS Philadelphia/Mount Holly

November 1, 20104 states

NWS Philadelphia/Mount Holly issued this freeze warning at Nov 1, 2010, 3:10 PM EDT for 4 states. It took effect at Nov 2, 2010, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2010, 3:10 PM EDT (19:10 UTC)
In effect from
Nov 2, 2010, 2:00 AM EDT
Expired
Nov 2, 2010, 8:00 AM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Gloucester County, NJ, Salem County, NJ, Delaware County, PA

The radar

The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WWUS71 KPHI 011910
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT MON NOV 1 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-PAZ070-020315-
/O.UPG.KPHI.FZ.A.0004.101102T0600Z-101102T1200Z/
/O.NEW.KPHI.FZ.W.0005.101102T0600Z-101102T1200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...
PENNSVILLE...GLASSBORO...MEDIA
310 PM EDT MON NOV 1 2010

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THIS
WARNING REPLACES THE PREVIOUSLY ISSUED FREEZE WATCH. 

THE WARNING IS BASICALLY FOR THE METRO REGION JUST SOUTH OF
PHILADELPHIA THROUGH MOST OF MARYLANDS EASTERN SHORE AND MOST
OF DELAWARE.

FREEZING TEMPERATURES AS WELL AS WIDESPREAD FROST IS FORECAST EARLY
TUESDAY MORNING IN THE WARNING AREA. LOWS SHOULD BE IN THE 27 TO
32 DEGREE RANGE WITH A LIGHT NORTH WIND. SOME OF THE TYPICALLY
COLDER COUNTRYSIDE MAY EXPERIENCE SEVERAL HOURS OF FREEZING
TEMPERATURES BEGINNING SHORTLY AFTER 2 AM. 

THE LOW TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL FOLLOWING
THIS AFTERNOONS 10 DEGREE COLDER THAN NORMAL READINGS.

THERE MAY BE A FEW LOCATIONS ALONG BOTH DELAWARE AND CHESAPEAKE BAYS
THAT ARE SPARED THE FROST OR FREEZING TEMPERATURES BECAUSE OF THE
WIND BLOWING OFF THE ADJACENT WARMER WATER. FOR THE MOST PART
HOWEVER... IF THE GROWING SEASON DID NOT END EARLY THIS MONDAY
MORNING...IT WILL PROBABLY END TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PAZ071-020315-
/O.UPG.KPHI.FZ.A.0004.101102T0600Z-101102T1200Z/
/O.NEW.KPHI.FR.Y.0011.101102T0600Z-101102T1200Z/
PHILADELPHIA-
INCLUDING THE CITY OF...PHILADELPHIA
310 PM EDT MON NOV 1 2010

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES IN PHILADELPHIA EARLY TUESDAY MORNING SHOULD BOTTOM
OUT BETWEEN 32 AND 34 DEGREES WITH AREAS OF FROST. 

UNCERTAINTY EXISTS WHETHER OR NOT PHILADELPHIA INTERNATIONAL WILL
NUDGE 32 DEGREES SOMETIME BETWEEN 5 AND 8 AM TUESDAY .. SO ONLY A
FROST ADVISORY HAS BEEN ISSUED.

THE GREATEST RISK OF FROST OR FREEZING TEMPERATURES APPEARS TO LIE
ACROSS THE WEST AND NORTH SIDE OF THE CITY WITH A CONSTANT DRAIN OF
COLDER AIR FROM THE NORTHERN SUBURBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
616 
WWUS71 KPHI 020008
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 PM EDT MON NOV 1 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-PAZ070-021200-
/O.CON.KPHI.FZ.W.0005.101102T0600Z-101102T1200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...
PENNSVILLE...GLASSBORO...MEDIA
808 PM EDT MON NOV 1 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

THE WARNING IS BASICALLY FOR THE METRO REGION JUST SOUTH OF
PHILADELPHIA THROUGH MOST OF THE MARYLAND EASTERN SHORE AND MOST
OF DELAWARE.

FREEZING TEMPERATURES AS WELL AS WIDESPREAD FROST ARE FORECAST
EARLY TUESDAY MORNING IN THE WARNING AREA. LOWS SHOULD BE IN THE
27 TO 32 DEGREE RANGE WITH A LIGHT OR CALMING NORTH WIND. SOME OF
THE TYPICALLY COLDER COUNTRYSIDE MAY EXPERIENCE SEVERAL HOURS OF
FREEZING TEMPERATURES BEGINNING SHORTLY AFTER 2 AM.

THE LOW TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL
FOLLOWING THE 10 DEGREE COLDER THAN NORMAL READINGS FROM MONDAY
AFTERNOON. 

THERE MAY BE A FEW LOCATIONS ALONG BOTH DELAWARE AND CHESAPEAKE
BAYS THAT ARE SPARED THE FROST OR FREEZING TEMPERATURES BECAUSE
OF THE ADJACENT WARMER WATER. FOR THE MOST PART...IF THE GROWING
SEASON DID NOT END EARLY MONDAY MORNING...IT WILL PROBABLY END
EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PAZ071-021200-
/O.CON.KPHI.FR.Y.0011.101102T0600Z-101102T1200Z/
PHILADELPHIA-
INCLUDING THE CITY OF...PHILADELPHIA
808 PM EDT MON NOV 1 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

TEMPERATURES IN PHILADELPHIA EARLY TUESDAY MORNING SHOULD BOTTOM
OUT BETWEEN 32 AND 34 DEGREES WITH AREAS OF FROST.

UNCERTAINTY EXISTS AS TO WHETHER OR NOT PHILADELPHIA INTERNATIONAL
AIRPORT WILL NUDGE 32 DEGREES SOMETIME BETWEEN 5 AND 8 AM TUESDAY...
SO ONLY A FROST ADVISORY HAS BEEN ISSUED.

THE GREATEST RISK OF FROST OR FREEZING TEMPERATURES APPEARS TO
LIE ACROSS THE WEST AND NORTH SIDE OF THE CITY WITH A CONSTANT
DRAIN OF COLDER AIR FROM THE NORTHERN SUBURBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
737 
WWUS71 KPHI 020802
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EDT TUE NOV 2 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-PAZ070-021200-
/O.CON.KPHI.FZ.W.0005.000000T0000Z-101102T1200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...
PENNSVILLE...GLASSBORO...MEDIA
402 AM EDT TUE NOV 2 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A CLEAR SKY, LIGHT WINDS AND A CHILLY AIRMASS WILL ALLOW FOR
TEMPERATURES TO BOTTOM OUT AROUND FREEZING EARLY THIS MORNING
ALONG WITH AREAS OF FROST.

THERE MAY BE SOME LOCATIONS ALONG BOTH THE DELAWARE AND CHESAPEAKE
BAYS THAT ARE SPARED THE COLDEST TEMPERATURES BECAUSE OF THE
ADJACENT WARMER WATER. FOR THE MOST PART, IF THE GROWING SEASON
DID NOT END EARLY MONDAY MORNING, IT WILL PROBABLY END EARLY THIS
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PAZ071-021200-
/O.CON.KPHI.FR.Y.0011.000000T0000Z-101102T1200Z/
PHILADELPHIA-
INCLUDING THE CITY OF...PHILADELPHIA
402 AM EDT TUE NOV 2 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A CLEAR SKY, LIGHT WINDS AND A CHILLY AIRMASS WILL ALLOW FOR
TEMPERATURES EARLY THIS MORNING TO BOTTOM OUT MOSTLY IN THE LOWER
TO MID 30S. THIS WILL RESULT IN AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GORSE
248 
WWUS71 KPHI 021144
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 AM EDT TUE NOV 2 2010


DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-PAZ070-021245-
/O.EXP.KPHI.FZ.W.0005.000000T0000Z-101102T1200Z/
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...
PENNSVILLE...GLASSBORO...MEDIA
744 AM EDT TUE NOV 2 2010

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING. 

THIS MORNINGS WIDESPREAD FROST AND FREEZING TEMPERATURES IN THE
WARNING AREA HAS ENDED THE GROWING SEASON. LOWS THIS MORNING WERE
GENERALLY BETWEEN 27 AND 32 DEGREES.

ONLY ISOLATED LOCATIONS ALONG COASTAL DELAWARE AND POSSIBLY IN
COASTAL CAPE MAY COUNTY REMAIN UNTOUCHED BY FROST OR FREEZE.

NO FURTHER FROST OR FREEZE ADVISORIES WILL BE ISSUED THIS FALL
FOR THE MOUNT HOLLY COUNTY WARNING AREA.

$$

PAZ071-021245-
/O.EXP.KPHI.FR.Y.0011.000000T0000Z-101102T1200Z/
PHILADELPHIA-
INCLUDING THE CITY OF...PHILADELPHIA
744 AM EDT TUE NOV 2 2010

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

THE GROWING SEASON ENDED THIS MORNING IN PHILADELPHIA WITH TEMPERATURES
HAVING BOTTOMED OUT BETWEEN 30 AND 35 DEGREES. THE EXCEPTION MAY
BE CENTER CITY PHILADELPHIA WHERE THE MERCURY MAY HAVE ONLY
DROPPED INTO THE MID 30S. 

NO FURTHER FROST OR FREEZE ADVISORIES WILL BE ISSUED THIS FALL
FOR THE MOUNT HOLLY COUNTY WARNING AREA.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze warning went out at Nov 1, 11:39 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 1, 11:39 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 AM EDT MON NOV 1 2010

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE GREAT LAKES WILL BUILD SLOWLY EAST
THROUGH TUESDAY NIGHT, REACHING NORTHERN NEW ENGLAND WEDNESDAY. LOW
PRESSURE DEVELOPING OFF THE CAROLINA COAST WEDNESDAY NIGHT WILL MOVE
NORTH AND TRACK THROUGH OR CLOSE TO THE FORECAST AREA THURSDAY NIGHT
AND FRIDAY. A LARGE AREA OF HIGH PRESSURE ACROSS THE CENTER OF THE
COUNTRY WILL THEN BUILD INTO THE SOUTHEASTERN STATES FOR NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
1130 AM PRODUCT UPDATE... NO FURTHER CHANGES TO THE REMAINING
COVERAGE OF OUR GROWING SEASON.

THE NPW HAS BEEN UPDATED AROUND 1130 AM. EXPECT TO ISSUE FREEZE
WARNINGS FOR MOST OF THIS AREA PENDING FULL REVIEW OF THE 12Z GFS
AND RGEM TEMPERATURE FIELDS. MAY GO ONLY WITH A FROST WARNING FOR
THE CITY OF PHL SINCE AM NOT MORE THAN 50 PCT CONFIDENT OF 32F AT
PHL TONIGHT.

STILL NEED EXPERIENCE TO SEE WHAT THE BEST WIND DIRECTION IS FOR
CHILLING PHL INTERNATIONAL.

IN THE MEANTIME GRIDS HAVE BEEN UPDATED FOR SKYCOVER TODAY AND
TEMPERATURES APPEAR TO BE ON TARGET.  ITS A COLD SUNNY NOVEMBER 1.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY/...
WE WILL ISSUE A FREEZE WATCH FOR TONIGHT FOR THE ENTIRE AREA WHERE
THE GROWING SEASON IS ONGOING IN THE SOUTHERN PART OF OUR CWA
EXCEPT FOR COASTAL CAPE MAY AND COASTAL SUSSEX DELAWARE (TOO WARM).
HIGH PRESSURE NW OF OUR CWA WILL CONTINUE TO PUMP CHILLIER AIR
INTO THE REGION. THE FCST BOUNDARY LAYER WINDS ARE SIMILAR TO NOW,
BUT THE OVERALL LAYER AVERAGE WIND SPEED BLO 850MB IS LESS. GIVEN
HOW LIGHT THE WINDS TONIGHT, WE COULD EFFECTIVELY END THE 2010
GROWING SEASON IN THE PHI CWA AFTER TUESDAY MORNING.

THE 925MB AND 850MB WIND DIRECTION BECOMES MORE NORTHERLY TONIGHT.
THIS SHOULD BYPASS LAKE ONTARIO AS A CLOUD SOURCE POINT FOR THE
NORTHERN PART OF OUR CWA AND WE'LL FCST OUR ENTIRE CWA MO
CLEAR/CLEAR. WE SIDED WITH THE LOWER GFS MOS AS PER CONDITIONS
OCCURRING TNGT AS WINDS HAVE BEEN PRETTY LIGHT AND A LIGHTER
GRADIENT IS EXPECTED. PHL INTL MIN TEMP TONIGHT MIGHT BE HELD
HIGHER FROM WINDS BLOWING FROM CENTER CITY.

CONVECTIVE TEMP FORECAST TO BE OUT OF REACH ON TUESDAY ALSO AND THE
CONTINUED NORTH TO NORTHEAST WINDS SHOULD BYPASS LAKE ONTARIO AS A
MOISTURE SOURCE FOR THE NORTHERN PART OF OUR CWA AGAIN. THE
PREDOMINATE NORTHERLY WIND DIRECTION SHOULD ALSO PREVENT ANY
OCEANIC MSTR OR SC FROM WORKING ITS WAY INTO THE SERN PART OF OUR
CWA. THE ENTRANCE REGION OF THE H2.5 JET WILL BE LURKING JUST
SOUTH OF OUR CWA, SO SOME CIRRUS MIGHT FORM OR GO ALONG FOR THE
RIDE. THE FCST 1000-850MB THICKNESSES SUGGEST AN EVER SO SLIGHT
BUMP UPWARD IN MAX TEMPS.

WITH THE CAVEAT OF POSSIBLY SOME CIRRUS STARTING TO SPILL NORTHWARD
FROM THE FORMATION OF OUR DEVELOPING LOW, TUESDAY NIGHT HAS THE
MAKINGS OF AN EXTREMELY FROSTY NIGHT FOR OUR CWA. WINDS WILL NOT
BE AN ISSUE, THE UNCERTAINTY IS ABOUT THE HIGH CLOUDS. WE WERE
AGGRESSIVE WITH MIN TEMPS BANKING ON A LONG ENOUGH NIGHT TO
COMPENSATE FOR ANY CIRRUS. CONFIDENCE ABOUT THIS IS HIEST NORTHERN
HALF OF OUR CWA.

AIR MASS RECOVERY WILL BE TEMPERED A LITTLE BIT BY THE INCREASE IN
CLOUDS THAT SHOULD START ON WEDNESDAY. WE DID NOT STRAY MUCH FROM
STAT GUIDANCE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WHILE THE SOUTHERN STREAM SHORT WAVE THAT WILL CARVE THE CLOSED LOW
IN THE WESTERN GULF IS OVER NOAM, THE NORTHER STREAM EVENTUAL PHASER
IS STILL WEST OF BRITISH COLUMBIA. THE NEXT TWO SOUNDING RUNS
SHOULD HOPEFULLY CONTINUE TO CONVERGE ON MORE OF A CONSENSUS
SOLUTION.

MODELS ARE BEGINNING TO CONVERGE ON THE SCENARIO FOR LATER THIS WEEK,
BUT STILL HAVE A WAY TO GO. WE WILL GO WITH THE HPC VERSION FOR NOW,
WHICH IS BASICALLY A CONSENSUS. MOISTURE WILL CONVERGE ON OUR AREA
WEDNESDAY NIGHT WITH AN APPROACHING FRONT FROM THE WEST AND LOW
PRESSURE MOVING UP FROM THE GULF STATES. THE TIME PERIOD THAT LOOKS
THE WETTEST WILL BE LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT AS THE
FRONT AND THE GULF MOISTURE MOVE ACROSS. AFTER THAT, THE FRONT SLOWS
IT'S EASTWARD PROGRESSION AND LOW PRESSURE DEVELOPS ON THE FRONT TO
OUR SOUTH. THE LOW WILL THEN HEAD UP THE FRONT AND BRING US ANOTHER
ROUND OF RAIN. THE PROBLEM RIGHT NOW, IS THAT THE MODELS DON'T AGREE
ON WHERE THE FRONT BECOME ALMOST STATIONARY. IF IT'S OVER US, WE
COULD HAVE A DECENT AMOUNT OF STEADIER AND HEAVIER RAIN LATE THURSDAY
NIGHT AND FRIDAY. IF IT'S OFF TO OUR EAST, IT WOULD MEAN MORE SHOWERY
PRECIPITATION AND LIGHTER RAINFALL AMOUNTS. FOR NOW, THERE IS
CONSENSUS ABOUT ROUND ONE HITTING US AND WE UPPED THE POPS TO
LIKELY. THE NEXT IN THE SERIES OF WAVES REMAIN IFFIER AS EVEN THE
CAN GGEM AND ECMWF ARE SLIDING EASTWARD.  IT DOES LOOK LIKE COLDER
AIR WILL BE FILTERING INTO OUR AREA FRIDAY NIGHT AS THE SYSTEM MOVES
OFF TO THE NORTH. THAT WILL MEAN THAT SNOW COULD MIX WITH THE RAIN
IN OUR NORTHERN AND WESTERN SECTIONS BEFORE THE PRECIPITATION ENDS
LATER FRIDAY NIGHT. IF THE STORM INTENSIFIES ENOUGH, WE COULD EVEN
SEE A FEW FLURRIES OR SPRINKLES IN THE MOUNTAINS ON SATURDAY. BY
SATURDAY NIGHT AND SUNDAY, HIGH PRESSURE PUSHING IN FROM THE WEST
WILL BRING A RETURN TO FAIR BUT COLDER WEATHER.

AS FOR TEMPERATURES, CLOUDS WILL BE ON THE INCREASE WEDNESDAY NIGHT
KEEPING OVERNIGHT LOWS MAINLY IN THE 40S. DAYTIME HIGHS THURSDAY WILL
BE IN THE MID 50S TO MID 60S AHEAD OF THE FRONTAL SYSTEM. LOWS
THURSDAY NIGHT WITH CLOUD COVER AND RAIN WILL ONCE AGAIN BE MAINLY
IN THE 40S. HIGHS FRIDAY WILL DEPEND ON THE LOCATION OF THE FRONTAL
ZONE. FOR NOW WE'LL GO IN THE UPPER 40S AND 50S. AS THE COLDER AIR
BEGINS TO FUNNEL IN FRIDAY NIGHT, LOWS WILL DROP INTO THE 30S TO
MID 40S. HIGHS BOTH SATURDAY AND SUNDAY WILL BE IN THE MID 40S TO
MID 50S. LOWS SATURDAY NIGHT WILL RANGE FROM AROUND 30 NORTH TO THE
LOWER AND MID 40S SOUTH.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

 AN AREA OF HIGH PRESSURE PARKED OVER THE GREAT LAKES REGION EARLY
THIS MORNING WILL GRADUALLY SLIDE EASTWARD TODAY AND TONIGHT. THIS
WILL ALLOW A NORTHERLY FLOW OF COOL AIR TO BE MAINTAINED ACROSS OUR
AREA. THE WIND FIELD HOWEVER IS WEAKER AND THE PRESSURE GRADIENT
WILL BE WEAKENING MORE AS THE DAY WEARS ON. THEREFORE, A LIGHT WIND
AT NEARLY ALL THE TERMINALS TO START WILL INCREASE TO AROUND 10
KNOTS. NOT EXPECTING MUCH IN THE WAY OF GUSTS TODAY ALTHOUGH THERE
MAY BE A FEW AROUND 15-18 KNOTS THROUGH THE EARLY AFTERNOON.

THE NORTHWESTERLY FLOW ALOFT HOWEVER CONTINUES TO PRODUCE A
DECENT AMOUNT OF STRATOCUMULUS OFF OF THE EASTERN GREAT LAKES. A
FEW NARROW BANDS ARE MAKING IT INTO EASTERN PENNSYLVANIA, ALTHOUGH
WITH ADDITIONAL DRYING TAKING PLACE THESE CLOUDS ARE THINNING OUT
AS THEY SETTLE SOUTHEASTWARD. THEREFORE, WE PLACED A BIT MORE
CLOUDS AT KABE AND KRDG TO START WITH LITTLE TO NO CLOUDS FARTHER
SOUTHEAST. OTHERWISE, JUST A TOUCH OF HIGH CLOUDS ACROSS PARTS OF
THE AREA, ESPECIALLY THIS MORNING. WE ARE EXPECTING LESS CLOUD
COVER OVERALL TODAY COMPARED TO YESTERDAY AS THE AIRMASS ABOVE THE
SURFACE IS FORECAST TO MODERATE A LITTLE DURING THE DAY.

ANY REMAINING STRATOCUMULUS AROUND EARLY THIS EVENING WILL DISSIPATE
QUICKLY. THEREFORE VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS
THE ENTIRE AREA. THE NORTHERLY WINDS AROUND 10 KNOTS WILL DIMINISH
DURING THE EVENING AND GO EITHER CALM OR LIGHT/VARIABLE AS HIGH
PRESSURE EDGES EVEN CLOSER.

OUTLOOK...
THE AFOREMENTIONED SURFACE HIGH SETTLES ACROSS THE AREA TUESDAY
BEFORE GRADUALLY SLIDING OFF THE NEW ENGLAND COAST WEDNESDAY. AS
THIS OCCURS, A NORTHEAST TO EAST WIND OF 10 KNOTS OR LESS WILL SHIFT
TO THE SOUTH AND SOUTHEAST. AS A STORM SYSTEM TAKES SHAPE ACROSS THE
GULF COAST STATES, THE DEVELOPING SOUTH TO SOUTHEAST FLOW WILL
ALLOW MOISTURE TO GRADUALLY BE ON THE INCREASE. THIS SHOULD RESULT
IN AN INCREASE IN CLOUDS /MAINLY MID TO HIGH LEVEL AT FIRST/
WEDNESDAY INTO THURSDAY. THERE STILL REMAINS UNCERTAINTY ON THE
TRACK AND INTENSITY OF AN AREA OF LOW PRESSURE THURSDAY INTO FRIDAY.
HOWEVER, WITH A DECENT FEED OF MOISTURE SLIDING NORTHWARD, IT
APPEARS THAT AN INCREASED CHANCE OF LOWERING CEILINGS AND RAIN
ARRIVES FOR THURSDAY AND FRIDAY.

&&

.MARINE...
SEAS HAVE DROPPED BELOW 5 FEET OVER THE COASTAL WATERS THIS
MORNING AND WE HAVE DROPPED THE SMALL CRAFT ADVISORY. WINDS WILL
CONTINUE TO GUST AROUND 20 KNOTS THROUGH THIS AFTERNOON BUT WITH
THE WEAKENING GRADIENT AS HIGH PRESSURE BUILDS EASTWARD TODAY WE
DO NOT EXPECT SMALL CRAFT CONDITIONS TO BE MET.

AS HIGH PRESSURE SLIDES EASTWARD TODAY, A NORTHERLY FLOW IS STILL
MAINTAINED. A MIDLEVEL TROUGH DRAPED WEST TO EAST FROM NEW ENGLAND
TO THE GREAT LAKES TONIGHT IS FORECAST TO SETTLE SOUTHWARD SOME.
WHILE THERE IS A HINT OF A GLANCING SHOT OF SOMEWHAT COOLER AIR
ALOFT TONIGHT, THE WIND FIELD LOOKS LIGHT ENOUGH TO PRECLUDE
ADVISORY LEVELS BEING REACHED. THIS HIGH THEN SETTLES ACROSS OUR
AREA TUESDAY BEFORE SLIPPING OFF THE NEW ENGLAND COAST WEDNESDAY.
THIS WILL ALLOW THE WINDS TO SUBSIDE SOME MORE AND BEGIN SHIFTING
TO THE NORTHEAST AND EAST.

AS A STORM SYSTEM TAKES SHAPE ACROSS THE GULF COAST STATES, A SOUTH
TO SOUTHEAST FLOW WILL DEVELOP FOR THE SECOND HALF OF THE WEEK.
THERE STILL REMAINS UNCERTAINTY ON THE TRACK AND INTENSITY OF AN
AREA OF LOW PRESSURE THURSDAY INTO FRIDAY. THIS WILL HAVE AN IMPACT
ON THE STRENGTH AND DIRECTION OF THE SURFACE WINDS, THEREFORE LOW
CONFIDENCE FOR AT LEAST ADVISORY LEVEL CONDITIONS ARRIVING FOR THE
END OF THE WEEK. THE WIND SPEED/DIRECTION WILL ALSO DETERMINE IF ANY
TIDAL CONCERNS DEVELOP AS WE GET TO THE END OF THE WEEK TIME FRAME.

&&

.CLIMATE...
SNOW: REGARDING THE READING PA SNOW REPORTS THIS MORNING... WE HAD
NOTHING ON RADAR AND WE PROBABLY WILL NILL ANY PRECIPITATION
REPORT FROM READING IN THE CLIMATE PROGRAM LATER TODAY AND
TONIGHT.

FROST: POCKETS OF FROST OCCURRED THIS MORNING IN THE REMAINING
FREEZE WATCH AREA. AM NOT GOING TO FURTHER REDUCE SPATIAL COVERAGE
OF THE GROWING SEASON FROM OUR 9 AM ACTION... THOUGH IT MAY INDEED
BE OVER FOR SEVERAL OF THE REMAINING NON URBAN ZONES. THIS WILL
PERMIT A SMOOTHER LOOKING COLLABORATION WITH OUR NEIGHBORS FOR
DISPLAY PRESENTATIONS.

TONIGHTS FROST OR FREEZE SHOULD CLEARLY END THE SEASON OVER MOST
OF OUR REMAINING PORTION OF THE GROWING SEASON IN OUR CWA.

NOVEMBER 5TH IS THE NORMAL END OF THE GROWING SEASON IN THE
SOUTHERN PART OF OUR KPHI CWA.

NOVEMBER 8TH IS THE MEAN DATE OF FIRST 32F AT KPHL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     PAZ070-071.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     NJZ016-017.
DE...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     DEZ001>003.
MD...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     MDZ008-012-015-019-020.
MARINE...NONE.

&&

SYNOPSIS...GIGI/HAYES
NEAR TERM...DRAG   1140A
SHORT TERM...GIGI
LONG TERM...GIGI/RPW
AVIATION...GORSE/MEOLA
MARINE...GORSE/MEOLA
CLIMATE...
Hazardous weather outlook, Nov 1, 8:50 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 AM EDT MON NOV 1 2010

DEZ004-NJZ001-007>010-012>015-018>027-PAZ054-055-060>062-067>069-
021300-
DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
850 AM EDT MON NOV 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-PAZ070-071-021300-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-DELAWARE-PHILADELPHIA-
850 AM EDT MON NOV 1 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-021300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
850 AM EDT MON NOV 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

..UPDATED FOR FREEZE WATCH AND THE EXPIRATION OF THIS MORNINGS
FROST ADVISORY..

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:58 AM EDTFreeze WatchPHICaroline, Cecil, Kent, Queen Anne's, Talbot11 hr
Nov 1, 3:10 PM EDTFrost AdvisoryPHIPhiladelphia17 hr

Nearby

Freeze Warnings in Maryland, 2010Freeze Warnings in Delaware, 2010Freeze Warnings in New Jersey, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.